Alert archive / Wisconsin / Small Craft Advisories in 2020

Small Craft Advisory 11, NWS Milwaukee, WI

January 21, 2020

NWS Milwaukee, WI issued this small craft advisory at Jan 21, 2020, 2:31 AM CST. It took effect at Jan 21, 2020, 4:00 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2020, 2:31 AM CST (08:31 UTC)
In effect from
Jan 21, 2020, 4:00 PM CST
Expired
Jan 22, 2020, 4:00 PM CST
In force
24 hr
Issued by
NWS Milwaukee, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 20, 11:14 PM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Jan 20, 11:14 PM CST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1114 PM CST Mon Jan 20 2020

.UPDATE...

Fog has developed west of the area this evening, and while some
may still develop across southeastern Wisconsin, impacts are
looking to be increasingly minimal. Otherwise, a cold night is
ahead, with lows in the single digits away from the lake/MKE
metro.

&&

.AVIATION(06Z TAFS)...

Light and variable winds will prevail overnight before becoming
southwesterly on Tuesday. Expect some occasional gustiness by
Tuesday afternoon. LLWS will then develop Tuesday evening as a low
level jet pushes into the area.

Still watching the potential for some light fog to develop
overnight; if it does, it would mostly likely impact the Waukesha
and perhaps Madison terminals. Right now, chances for this taking
place are decreasing, but are not zero.

&&

.PREV DISCUSSION... (Issued 834 PM CST Mon Jan 20 2020)

MARINE...

Southwest winds will increase on Tuesday has high pressure moves
southeast of the lake. Gales will become possible Tuesday night
across the northern half of the lake, continuing through Wednesday
evening. A Gale Watch is in effect for the northern 1/3 or so of
the lake for this time.

For the nearshore, winds will begin to increase later tomorrow,
though will likely remain below Advisory levels until tomorrow
night. A Small Craft Advisory will likely eventually be needed
for late Tuesday night through Wednesday evening.

PREV DISCUSSION... (Issued 333 PM CST Mon Jan 20 2020)

SHORT TERM...

Tonight through Tuesday Night...Forecast Confidence is High.

The last of the low clouds are finally scattering out this
afternoon and skies should be clear tonight with high pressure
nosing in from the northern Plains. The only uncertainty is the
potential for some light fog to develop. Given low dewpoints and
dry air in place, opted to leave this out of the forecast. Temperatures
should fall into the single digits across southern WI tonight
with an expected inversion. Many models are leaning toward a
slightly warmer forecast, probably due to bias correction, so I
undercut the guidance.

Sunny skies will give way to mid level clouds moving in by Tuesday
evening. Highs tomorrow will be in the lower 20s, similar to
today. Lows Tuesday night will be more mild than tonight, with a
quick drop-off in the evening and then gradual warming overnight.

LONG TERM...

Wednesday and Wednesday Night...Forecast Confidence is Medium/High...

The next system is expected to start pushing in from the west
Wednesday along a frontal boundary with some influence from an upper
level shortwave. There remains some uncertainty with the timing as
the low pressure system pulls northeast but generally the western
half of the CWA should see some precipitation, likely snow. However,
accumulations are expected to remain light at this point.

Thursday Through Saturday...Forecast Confidence is Medium...

As the Wednesday system pulls out there may be a lull in the
precipitation as the next system pushes northeast Thursday into
Friday. There still remains plenty of uncertainty in this period
generally with the most of the uncertainty coming from inconsistency
across models in the forcing aloft. Mostly snow is expected for this
period but warmer temperatures may cause some mixed precip. The
system initially expected Friday night looks to have drifted
southeast in its track thus not impacting the CWA as much as
initially expected. However, there is still uncertainty in the
track of this system and we expect the track to continue to
change so we will continue to monitor how this system changes.

Sunday Through Monday...Forecast Confidence is Low...

Given the uncertainties in the system track Friday night into
Saturday, Sunday and Monday become very uncertain. Models show very
different solutions in the upper levels with vast differences in
forcing. Thus this period should become more clear as models begin
to more closely align as we get a better idea of what will happen
with the system Friday night into Saturday. However the period look
likely to remain dry at this point.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Watch from Tuesday evening through Wednesday evening for
     LMZ261-362-364-366-563-565.

&&

Update...Boxell
Tonight/Tuesday and Aviation/Marine...Boxell
Tuesday Night through Monday...99
Hazardous weather outlook, Jan 20, 8:34 PM CST, 5 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
834 PM CST Mon Jan 20 2020

WIZ046-047-051-052-056>060-062>072-220245-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
834 PM CST Mon Jan 20 2020

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed.

LMZ643>646-220245-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
834 PM CST Mon Jan 20 2020

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

A Small Craft Advisory may be needed Tuesday night and
Wednesday for breezy south to southwest winds. High waves may
occur north of Port Washington.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-220245-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
834 PM CST Mon Jan 20 2020

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Breezy southwesterly winds will develop for Tuesday night into
Wednesday evening. Gale force wind gusts will be possible over the
northern one third of the open lake, and a Gale Watch is in effect
for this time.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 8:34 PM CSTGale WatchMKX6 hr
Jan 21, 2:31 AM CSTGale WarningMKX38 hr
Jan 21, 3:35 PM CSTRiver Flood WarningMKXJefferson4 hr

Nearby

Small Craft Advisories in Wisconsin, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.